Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 188, NWS Atlanta, GA

June 24, 2022Crisp County, Dooly County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2022, 3:49 PM EDT for Crisp County, Dooly County, Wilcox County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2022, 3:49 PM EDT (19:49 UTC)
Expired
Jun 24, 2022, 4:14 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crisp County, GA, Dooly County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

018 
WUUS52 KFFC 241949
SVRFFC
GAC081-093-315-242030-
/O.NEW.KFFC.SV.W.0188.220624T1949Z-220624T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
349 PM EDT Fri Jun 24 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  West central Wilcox County in central Georgia...
  Southeastern Dooly County in central Georgia...
  Northeastern Crisp County in central Georgia...

* Until 430 PM EDT.

* At 349 PM EDT, a severe thunderstorm was located over East Crisp,
  or near Cordele, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cordele, Pitts, East Crisp, Pleasant View, Tremont, Wenona, Seville
  and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3188 8377 3199 8383 3209 8375 3208 8358
      3196 8353 3187 8360
TIME...MOT...LOC 1949Z 260DEG 3KT 3197 8367 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
924 
WWUS52 KFFC 242014
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Fri Jun 24 2022

GAC081-093-315-242024-
/O.CAN.KFFC.SV.W.0188.000000T0000Z-220624T2030Z/
Wilcox GA-Dooly GA-Crisp GA-
414 PM EDT Fri Jun 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WILCOX...
SOUTHEASTERN DOOLY AND NORTHEASTERN CRISP COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has 
weakened. Therefore, the warning has been cancelled.

LAT...LON 3188 8377 3199 8383 3209 8375 3208 8358
      3196 8353 3187 8360
TIME...MOT...LOC 2011Z 260DEG 3KT 3197 8365 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:12 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 24, 3:12 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
312 PM EDT Fri Jun 24 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

Moist air continues to filter in from the Atlantic through the
boundary layer keeping dewpoints in the upper 60s to lower 70s
across all of the CWA. Temperatures have already warmed into the
upper 80s and lower 90s, and with the morning sounding at FFC
showing convective T of near 91, it is no surprise that we have
already seen convection popping in central and western GA where a
slight theta-e gradient and a little bit of moisture pooling and
convergence at the surface may reside. Elsewhere, the cu field is
definitely becoming agitated in places with clear glaciation
taking place per GOES Day Cloud Phase, and would not be surprised
if we get a little bit more convective coverage going soon. SBCAPE
values have surged to 3000+ J/kg across the area with little
noted CIN with 20- 30kts of EBWS across most of the CWA. Forcing
mechanisms are an issue for greater coverage, as we are relying on
boundary layer dynamics to get updrafts rolling, and the morning
sounding did note a very dry air layer aloft at just below 500mb
which may limit updraft strength through dry air entrainment.
Overall, can't rule out a few strong thunderstorms across the
area, and in central GA we likely could see a few cores get tall
enough to warrant severe warnings.

As upper level trough off the east coast continues to slide east
into the north Atlantic, upper level ridge will and surface high
will also slide east over the Appalachians bringing more
continental airmass with it. As a result, back door front looks
like it may impact the CWA during the early morning hours tomorrow
and stall over western GA. For eastern portions of the CWA, this
won't provide much relief temperature-wise, but will put a damper
on the humidity, and keep PoP chances lower. For western GA, PoP
chances will depend on your location relative to the front, with
better precip chances the further to the west you go where
moisture and surface forcing will be much better. Cloud cover
should act to limit maximum temperatures in these locations,
however, which in turn could impact PoP chances as well. Could be
a few showers or even storms as this back door front pushes west,
but uncertainty around convective coverage this afternoon has
confidence low for overnight/early morning impacts.

Lusk

.LONG TERM /Sunday through Friday/...

An approaching weak upper level trough sweeping over the northern
Plains will erode the high pressure over central CONUS at the start
of the long term period. The upper level trough will bring a weak
frontal boundary to the CWA Monday, bringing chance to likely PoPs
to the forecast area, particularly over north Georgia. After that,
some uncertainty still remains over where the boundary is likely to
stall over central or southern Georgia thanks to weak forcing as the
atmosphere transitions to zonal flow aloft. Regardless of where the
boundary stalls, disturbances within the flow could bring unsettled
weather to the area throughout the long term period. Given the
uncertainty of the placement of the front at this time, have limited
the PoPs to chance throughout the period with the exception of
Monday afternoon/evening across north Georgia where there is more
agreement over the placement of the frontal boundary. While any
meaningful rainfall will be welcomed as much of northern and central
Georgia are experiencing D0 drought conditions and isolated pockets
of D1 drought conditions, the QPF total throughout the long term
period will only run about 0.5-1.0 inches. Given the likely isolated
to scattered nature of thunderstorm coverage, the possibility of
widespread relief in abnormally dry conditions will be limited. The
good news is that more seasonable temperatures will return to the
forecast area with temperatures in the upper 80s and low 90s across
north and central Georgia.

KAL

&&

.AVIATION...
18Z Update...
Active cu field in place across the metro sites with some TSRA
already SW and S of ATL towards CSG. Coverage is mostly SCT to
occasionally BKN at 4-5kft. Storm coverage may shift towards metro
over next few hours, with TEMPO highlighting highest confidence
time period. Overnight, lower cigs may develop over metro as
moisture continues to filter into the area. Morning likely will
see period of MVFR near sunrise, but could go IFR periodically
(low confidence on IFR). Wind through period will be east 6-12
kts.

//ATL Confidence...18Z Update...
Medium confidence on overnight cigs. High all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  69  91 /  30  10  10   5
Atlanta         72  88  72  91 /  30  30  20  20
Blairsville     65  83  63  84 /  30  30  10  30
Cartersville    71  88  69  91 /  40  30  20  30
Columbus        73  88  72  93 /  40  40  30  20
Gainesville     71  88  69  89 /  30  20  10  20
Macon           71  93  69  95 /  50  20  10   5
Rome            73  89  70  92 /  40  40  20  30
Peachtree City  70  88  68  91 /  40  30  10  20
Vidalia         73  92  69  94 /  20   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....KAL
AVIATION...Lusk
Hazardous weather outlook, Jun 24, 3:13 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
313 PM EDT Fri Jun 24 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
313 PM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across portions of
north and central Georgia this this afternoon and evening. A few
storms could become strong to severe with the primary hazards
being damaging wind gusts and frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms will be likely through the weekend and
into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 24, 2:08 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT Fri Jun 24 2022

GAZ091-092-241845-
Schley GA-Marion GA-
208 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of central Marion and
northwestern Schley Counties through 245 PM EDT...

At 208 PM EDT, a strong thunderstorm was over Brantley, or near Buena
Vista, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Buena Vista, Brantley, Tazewell, Marion Estates and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3239 8466 3246 8466 3252 8453 3235 8435
      3227 8459
TIME...MOT...LOC 1808Z 320DEG 14KT 3239 8454

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 24, 2:22 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri Jun 24 2022

GAZ091-092-104-241845-
Schley GA-Sumter GA-Marion GA-
222 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Marion,
southwestern Schley and northwestern Sumter Counties through 245 PM
EDT...

At 222 PM EDT, a strong thunderstorm was over Concord, or 7 miles
south of Ellaville, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Plains and Friendship.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3201 8438 3209 8443 3213 8443 3213 8446
      3216 8448 3224 8445 3225 8437 3214 8420
      3209 8420 3204 8424 3200 8431
TIME...MOT...LOC 1822Z 316DEG 11KT 3214 8435

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 24, 2:47 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jun 24 2022

GAZ104-241915-
Sumter GA-
247 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southwestern Sumter
County through 315 PM EDT...

At 247 PM EDT, a strong thunderstorm was near Croxton Crossroads, or
11 miles north of Dawson, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Sumter and Croxton Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3190 8437 3192 8438 3196 8444 3197 8445
      3199 8443 3201 8437 3199 8429 3192 8420
      3192 8434 3187 8434
TIME...MOT...LOC 1847Z 312DEG 8KT 3193 8438

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 24, 2:50 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Fri Jun 24 2022

GAZ111-112-241915-
Wheeler GA-Montgomery GA-
250 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Wheeler
and southwestern Montgomery Counties through 315 PM EDT...

At 250 PM EDT, a strong thunderstorm was near Jordan, or near Mount
Vernon, moving south at 10 mph.

HAZARD...Winds up to 40 mph and up to penny sized hail.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Mount Vernon, Glenwood and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3216 8271 3219 8264 3217 8257 3208 8253
      3202 8257 3199 8264 3201 8270 3206 8274
TIME...MOT...LOC 1850Z 356DEG 9KT 3211 8265

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 24, 3:38 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Fri Jun 24 2022

GAZ105-106-108-242015-
Crisp GA-Dooly GA-Wilcox GA-
338 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of west central Wilcox,
southeastern Dooly and northeastern Crisp Counties through 415 PM
EDT...

At 337 PM EDT, a strong thunderstorm was over East Crisp, or near
Cordele. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Pitts, East Crisp, Pleasant View, Tremont, Wenona, Seville
and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3186 8378 3197 8384 3207 8376 3206 8359
      3194 8354 3185 8361
TIME...MOT...LOC 1937Z 274DEG 1KT 3196 8370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 24, 3:47 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Fri Jun 24 2022

GAZ089-090-242015-
Chattahoochee GA-Muscogee GA-
347 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of eastern Muscogee and
northeastern Chattahoochee Counties through 415 PM EDT...

At 347 PM EDT, a strong thunderstorm was over North Fort Benning, or
12 miles north of Cusseta. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
North Fort Benning and Eelbeck/West Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3252 8485 3256 8481 3256 8475 3248 8469
      3244 8470 3242 8473 3241 8477 3243 8482
TIME...MOT...LOC 1947Z 339DEG 4KT 3248 8477

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:38 PM EDTSpecial Weather StatementFFCCrisp37 min
Jun 24, 1:45 PM EDTSpecial Weather StatementFFCSchley30 min
Jun 24, 2:00 PM EDTSpecial Weather StatementFFCHarris30 min
Jun 24, 2:08 PM EDTSpecial Weather StatementFFCMarion37 min
Jun 24, 2:22 PM EDTSpecial Weather StatementFFCSchley23 min
Jun 24, 2:42 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup25 min
Jun 24, 2:46 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Taylor27 min
Jun 24, 2:47 PM EDTSpecial Weather StatementFFCSumter28 min
Jun 24, 2:50 PM EDTSpecial Weather StatementFFCWheeler25 min
Jun 24, 2:57 PM EDTSevere Thunderstorm WarningFFCSumter33 min
Jun 24, 3:38 PM EDTSpecial Weather StatementFFCCrisp37 min
Jun 24, 3:47 PM EDTSpecial Weather StatementFFCMuscogee28 min
Jun 24, 4:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Jun 24, 4:41 PM EDTSpecial Weather StatementFFCWilcox34 min
Jun 24, 5:33 PM EDTSpecial Weather StatementFFCCrawford27 min
Jun 24, 5:38 PM EDTSpecial Weather StatementFFCBartow37 min
Jun 24, 6:17 PM EDTSpecial Weather StatementFFCBartow28 min
Jun 24, 6:40 PM EDTSpecial Weather StatementFFCMacon35 min
Jun 24, 6:42 PM EDTSpecial Weather StatementFFCMacon33 min
Jun 24, 6:50 PM EDTSpecial Weather StatementFFCMeriwether25 min
Jun 24, 7:02 PM EDTSevere Thunderstorm WarningFFCDooly, Macon43 min
Jun 24, 7:18 PM EDTSpecial Weather StatementFFCMeriwether27 min
Jun 24, 7:26 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCDooly, Macon, Schley, Sumter49 min
Jun 24, 7:42 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup33 min
Jun 24, 7:49 PM EDTSpecial Weather StatementFFCCrawford, Houston, Peach, Pulaski26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.